Ipilimumab is a U.S. Food and Drug Administration-approved novel T-cell potentiator that improves survival in metastatic melanoma. Ipilimumab blocks cytotoxic T-lymphocyte antigen-4, a negative regulator of the immune response, thus promoting T-cell activation and prolonging a patient's antitumor response. However, that action may produce a mechanism-related spectrum of immune-related adverse events (irAEs), which can become severe and life-threatening if left unrecognized and untreated. This article describes the clinical properties of ipilimumab, specifically in regard to its unique profile of irAEs. Guidelines to manage irAEs are reviewed with a particular emphasis on the contribution of nurses to patient care and education. The nurse's role in facilitating communication among the oncology team, primary practice team, patients, and caregivers is fundamental to early recognition and effective management of irAEs so that patients can continue on therapy. As a regular, ongoing presence in patient care, the oncology nurse is well placed to deliver information, assess patients' understanding of that information, and support them through their cancer experience. Checklists of irAE symptoms may be useful for patients and nurses alike. In addition, education on ipilimumab's mechanism of action and how it contributes to irAEs should form an integral part of the patient treatment plan.